Alert archive / Nebraska / Special Weather Statements in 2014
Special Weather Statement, NWS Cheyenne, WY
NWS Cheyenne, WY issued this special weather statement at Aug 4, 2014, 5:49 PM MDT for Dawes County, Nebraska. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2014, 5:49 PM MDT (23:49 UTC)
- Expired
- Aug 4, 2014, 6:15 PM MDT
- In force
- 26 min
- Issued by
- NWS Cheyenne, WY
County Dawes County, NE
The radar
The Rapid City radar (KUDX), 162 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KRAP), launched 12:00Z, 11.8 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 116 J/kg
- Mixed-layer CIN
- -330 J/kg
- Mixed-layer LCL
- 1149 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
007 WWUS85 KCYS 042349 SPSCYS SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 549 PM MDT MON AUG 4 2014 NEZ002-095-050015- DAWES NE-NORTH SIOUX NE- 549 PM MDT MON AUG 4 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SIOUX AND NORTHWESTERN DAWES COUNTIES UNTIL 615 PM MDT... AT 544 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FORT ROBINSON CAMPGROUND...OR 27 MILES WEST OF CHADRON...MOVING NORTHEAST AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CRAWFORD... WHITNEY LAKE... WHITNEY... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4258 10342 4270 10370 4301 10354 4283 10311 TIME...MOT...LOC 2349Z 211DEG 9KT 4271 10350 $$ MAZUR
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Aug 4, 2:38 PM MDT, 3 hours 11 minutes earlier.
Area forecast discussion, Aug 4, 2:38 PM MDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 238 PM MDT MON AUG 4 2014 .SHORT TERM...(THIS EVENING THROUGH TUESDAY EVENING) ISSUED AT 230 PM MDT MON AUG 4 2014 CURRENTLY...WATER VAPOR IMAGERY SHOWING MONSOONAL MOISTURE MOVING INTO OUR WESTERN ZONES THIS AFTERNOON AS THE UPPER LOW THAT WAS OVER SOUTHERN CALIFORNIA YESTERDAY MOVES INTO CENTRAL UTAH. 12Z PWATS ON THE GJT SOUNDING OVER 1.2 INCHES. THIS MOISTURE IS HEADED OUR WAY. MOSAIC RADAR SHOWING FAIRLY WIDESPREAD LIGHT RAIN OVER CARBON COUNTY. A FEW THUNDERSTORMS DEVELOPING NEAR ARLINGTON AND CENTENNIAL WITH A FEW LIGHTNING STRIKES OBSERVED. BEGINNING TO SEE SOME CELLS DEVELOPING ON THE RADAR UP BY VEDAUWOO...SO SHOWERS HERE AT CHEYENNE ARE NOT THAT FAR OFF. FOR THIS AFTERNOON...LATEST HRRR FORECAST SHOWING CELLS DEVELOPING OVER THE LARAMIE RANGE AND DRIFTING EAST. ITS SHOWING A FAIRLY WIDESPREAD BAND OF SHOWERS AND THUNDERSTORMS MOVING SLOWLY EAST INTO THE PANHANDLE AROUND THE 23Z TIME FRAME. STORMS ARE GOING TO BE VERY SLOW MOVING...FROM THE SOUTHWEST AT UNDER 5KTS. THOSE AREAS THAT DO EXPERIENCE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING COULD SEE CONSIDERABLE RAINFALL WITH THESE SLOW MOVING STORMS. UPPER SHORTWAVE MOVES BEST LIFT NORTH THIS EVENING...SO WE SHOULD SEE A LULL IN CONVECTION AFTER 03Z OR SO UNTIL TUESDAY. DRIED OUT THE SOUTHERN PANHANDLE AND SOUTHEAST WYOMING FROM LARAMIE TO WHEATLAND TO TORRINGTON THIS EVENING. NEXT PIECE OF ENERGY TO MOVE THROUGH THE AREA TUESDAY AFTERNOON AND EVENING AS THE UPPER LOW OPENS UP AND TRACKS INTO WESTERN WYOMING. NAM AND ECMWF SHOW GOOD QPF ACROSS MOST OF THE CWFA...CONCENTRATED ACROSS THE SOUTHERN PANHANDLE AND LARAMIE COUNTY TUESDAY AFTERNOON. STILL NOT MUCH IN THE STEERING FLOW...SO STORMS WILL ONCE AGAIN BE SLOW MOVING AND PRODUCING MODERATE TO HEAVY RAINFALL INTO TUESDAY EVENING. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 1222 PM MDT MON AUG 4 2014 WEDNESDAY...DESPITE A SHORTWAVE RIDGE ALOFT OVER OUR COUNTIES...WITH A LOW LEVEL CONVERGENCE BOUNDARY INDICATED FROM DOUGLAS TO CHEYENNE...ALONG WITH ADEQUATE LOW AND MID LEVEL MOISTURE AND DECENT UPWARD VERTICAL MOTION FROM DOUGLAS TO CHEYENNE...HAVE BOOSTED AFTERNOON AND EVENING POPS INTO THE 45 TO 70 PERCENT RANGE...WITH LESSER POPS ELSEWHERE. WITH WEAK STEERING WINDS...WILL LIKELY SEE A FEW HEAVY RAINERS AS WELL. THURSDAY...NEXT SHORTWAVE TROUGH ALOFT MOVES INTO WESTERN WYOMING AND UTAH...WHILE A LOW LEVEL CONVERGENCE AXIS SETS UP FROM NORTH CENTRAL COLORADO NORTHWARD TO NEAR TORRINGTON TO NEAR CHADRON. 850/700 MB THETA-E RIDGE AXIS...WELL PRONOUNCED...WILL EXTEND NORTH TO SOUTH IN THE AFTERNOON ACROSS FAR EASTERN WYOMING AND WESTERN NEBRASKA...AND WITH PROGGED INSTABILITIES...CAPE AND DECENT DIRECTIONAL SHEAR...EXPECT A FEW STRONG TO SEVERE THUNDERSTORMS EAST OF A LUSK TO CHEYENNE LINE...AND HAVE ALSO BOOSTED POPS EAST OF THIS LINE TO THE 50 TO 60 PERCENT RANGE WITH ALL CONVECTIVE AND MESOSCALE PARAMETERS COMING TOGETHER. FRIDAY...LESS LATE DAY COVERAGE OF SHOWERS AND THUNDERSTORMS EXPECTED WITH DECREASE IN LOW AND MID LEVEL MOISTURE...THOUGH WILL STILL SEE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS IN THE AFTERNOON AND EVENING WITH MOIST UPSLOPE MECHANICAL LIFT. SATURDAY...SIMILAR SCENARIO TO FRIDAY...ALBEIT WITH SLIGHTLY LESS COVERAGE OF SHOWERS AND THUNDERSTORMS DUE TO LESS LOW AND MID LEVEL MOISTURE AVAILABILITY. SUNDAY...RIDGING ALOFT STRENGTHENS OVER OUR COUNTIES...THUS EXPECT SLIGHTLY LESS COVERAGE OF LATE DAY SHOWERS AND THUNDERSTORMS...FOCUSED ALMOST EXCLUSIVELY OVER THE MOUNTAINS AND HIGHER TERRAIN SUCH AS THE PINE RIDGE FROM NEAR LUSK TO NEAR CHADRON. MONDAY...EVEN MORE PRONOUNCED RIDGING ALOFT...AND WITH THE BULK OF THE MONSOONAL MOISTURE RESIDING OVER COLORADO...WILL ONLY FORECAST ISOLATED LATE DAY THUNDERSTORMS OVER AND NEAR THE SNOWY...SIERRA MADRE AND SOUTHERN LARAMIE RANGES...THOUGH WE WILL NEED TO WATCH FOR POSSIBLE GREATER INTRUSION OF MID LEVEL MONSOONAL MOISTURE AS IS TYPICAL FOR LATE JULY AND EARLY AUGUST. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY MORNING) ISSUED AT 1057 AM MDT MON AUG 4 2014 EXPECT CONVECTION TO CONTINUE EXPANDING THIS AFTERNOON...IMPACTING OUR SOUTHEAST WYOMING AIRPORTS. INITIALLY BEGINNING OVER KRWL...THEN EXPANDING EASTWARD TO KLAR AND KCYS. SHOWERS COULD BE HEAVY AT TIMES...REDUCING VISIBILITIES DOWN TO 3 MILES AT TIMES. THIS CONVECTION WILL THEN SPREAD OUT INTO THE NEBRASKA PANHANDLE SHORTLY BEFORE AND A FEW HOURS AFTER 00Z. LATEST SREF GUIDANCE SHOWING MVFR/IFR CEILINGS DEVELOPING IN THE NORTHERN NEBRASKA PANHANDLE...IMPACTING KCDR AND POSSIBLY KAIA TUESDAY MORNING. && .FIRE WEATHER... ISSUED AT 230 PM MDT MON AUG 4 2014 MONSOONAL MOISTURE WILL STAY WITH US THROUGH MOST OF THE WEEK GIVING MOST AREAS CHANCES FOR WETTING RAINS AND THUNDERSTORMS ON A DAILY BASIS. WINDS TO REMAIN WEAK AND AFTERNOON HUMIDITIES FAIRLY HIGH...MITIGATING ANY FIRE WEATHER CONCERNS. MIN HUMIDITIES EXPECTED TO STAY IN THE MID 20 PERCENT RANGE THROUGH THE WEEK WITH EXCELLENT OVERNIGHT RECOVERIES. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...CLAYCOMB LONG TERM...RUBIN AVIATION...CLAYCOMB FIRE WEATHER...CLAYCOMB
Hazardous weather outlook, Aug 4, 4:07 AM MDT, 13 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 407 AM MDT MON AUG 4 2014 WYZ101>119-051015- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 407 AM MDT MON AUG 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF THE AREA THIS AFTERNOON AND EVENING. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. HOWEVER...A FEW STRONGER STORMS COULD PRODUCE SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A DAILY RISK FOR SHOWERS AND THUNDERSTORMS ACROSS PARTS OF SOUTHEAST WYOMING THROUGH SATURDAY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-051015- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 407 AM MDT MON AUG 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF THE AREA THIS AFTERNOON AND EVENING. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. HOWEVER...A FEW STRONGER STORMS COULD PRODUCE SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A DAILY RISK FOR SHOWERS AND THUNDERSTORMS ACROSS THE WESTERN NEBRASKA PANHANDLE THROUGH SATURDAY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE HAMMER
In the hours before
Special weather statement, Aug 4, 3:28 PM MDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 328 PM MDT MON AUG 4 2014 WYZ108-042200- GOSHEN COUNTY WY- 328 PM MDT MON AUG 4 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GOSHEN COUNTY UNTIL 400 PM MDT... AT 323 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR YODER...OR 14 MILES SOUTH OF TORRINGTON... MOVING EAST AT 5 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF CENTRAL GOSHEN COUNTY. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4190 10409 4177 10416 4187 10435 4193 10430 TIME...MOT...LOC 2128Z 282DEG 4KT 4188 10425 MAZUR
Special weather statement, Aug 4, 4:58 PM MDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 458 PM MDT MON AUG 4 2014 WYZ102-042330- NIOBRARA COUNTY WY- 458 PM MDT MON AUG 4 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NIOBRARA COUNTY UNTIL 530 PM MDT... AT 455 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES SOUTHWEST OF REDBIRD...OR 28 MILES NORTH OF LUSK...MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... REDBIRD... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4346 10447 4332 10409 4306 10439 4316 10463 TIME...MOT...LOC 2258Z 211DEG 18KT 4318 10445 MAZUR
Special weather statement, Aug 4, 5:49 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 549 PM MDT MON AUG 4 2014 NEZ002-095-050015- DAWES NE-NORTH SIOUX NE- 549 PM MDT MON AUG 4 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SIOUX AND NORTHWESTERN DAWES COUNTIES UNTIL 615 PM MDT... AT 544 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FORT ROBINSON CAMPGROUND...OR 27 MILES WEST OF CHADRON...MOVING NORTHEAST AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CRAWFORD... WHITNEY LAKE... WHITNEY... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4258 10342 4270 10370 4301 10354 4283 10311 TIME...MOT...LOC 2349Z 211DEG 9KT 4271 10350 MAZUR
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 6:06 PM MDT | Special Weather Statement | CYS | Niobrara | 24 min |
| Aug 4, 3:28 PM MDT | Special Weather Statement | CYS | Goshen | 32 min |
| Aug 4, 4:58 PM MDT | Special Weather Statement | CYS | Niobrara | 32 min |
| Aug 4, 5:18 PM MDT | Severe Thunderstorm Warning | CYS | Niobrara | 27 min |
Nearby
Special Weather Statements in Nebraska, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.